MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Visual Impairment (2138); Ambulation or Postural Difficulties (2544)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the lay-user/patient contacted lifescan (lfs) france, alleging that their onetouch verio2 meter read inaccurately high compared to their feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began on (b)(6) 2022, at 6:30 pm when they obtained an alleged high result of ¿360 mg/dl¿ with the subject meter, and the issue continued for 1 week.The patient uses novomix 30 insulin (6-8 units morning and evening) to manage their diabetes.As a result of the alleged issue, the patient's nurse contacted their doctor who prescribed novorapid insulin to take in additional their normal medication.The patient changed their treatment as advised by their nurse and doctor, and on (b)(6) 2022, at 6:30 pm and (b)(6) 2022, at 5:30 am, they took 5 units of novorapid insulin in addition to 16 units of novomix 30 insulin.The patient indicated that on (b)(6) 2022, at 11:30 am, they developed symptoms of ¿couldn't see or walk properly¿ and ¿walked twisted¿.In response to the symptoms, the patient tested their blood glucose on another meter and obtained a result of ¿54 mg/dl¿.The patient self-treated with cake and 4 sugar cubes and felt better 10 minutes afterwards.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca confirmed the test strip vial was intact and the test strips had been stored correct and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after changing treatment, on the advice of their hcp, based on alleged inaccurate high results obtained with the subject meter.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key15964927
Report Number2939301-2022-03129
Device Sequence Number5573940
Product Code NBW
UDI-Device Identifier20353885008710
UDI-Public00353885008716
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number5588093
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/06/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown